MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570630
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallflex biliary rx uncovered stent was to be implanted to treat an 80mm lesion obstructing the common bile duct secondary to pancreatic cancer during a stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not dilated prior to stent placement.During the procedure, the outer sheath broke and inner sheath detached during attempted deployment.The physician pushed out the detached inner sheath from the scope using another catheter into the patient and removed the inner sheath using forceps.The stent was removed from the patient partially deployed on the delivery system.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501 captures the reportable event of inner sheath detached.Block h10: a wallflex biliary uncovered stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual inspection found the device returned in two sections.The device was detached in the guidewire access sleeve (gas) section.The outer clear sheath was accordioned and the inner shaft was broken in two sections.No other issues with the stent and delivery system were noted.The reported events of sheath break and inner shaft/sheath detachment of device or device component were confirmed; however, the reported event of stent partially deployed could not be confirmed as the stent was received fully covered and undeployed.The investigation concluded that the reported events and the observed failure were most likely due to procedural factors encountered during the procedure.It may be that handling of the device, the techniques used by the user, the characteristics of the lesion and the normal procedural difficulties, limited the performance of the device and contributed to the detachment of the outer and inner sheath from the delivery system.The outer sheath and the inner sheath being broken could have resulted in the stent being unable to deploy during the procedure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on november 01, 2021 that a wallflex biliary rx uncovered stent was to be implanted to treat an 80mm lesion obstructing the common bile duct secondary to pancreatic cancer during a stent placement procedure performed on (b)(6), 2021.Reportedly, the patient's anatomy was not dilated prior to stent placement.During the procedure, the outer sheath broke and inner sheath detached during attempted deployment.The physician pushed out the detached inner sheath from the scope using another catheter into the patient and removed the inner sheath using forceps.The stent was removed from the patient partially deployed on the delivery system.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12852135
Report Number3005099803-2021-06016
Device Sequence Number12032489
Product Code FGE
UDI-Device Identifier08714729759270
UDI-Public08714729759270
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model NumberM00570630
Device Catalogue Number7063
Device Lot Number0026954727
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient RaceAmerican Indian Or Alaskan Native